# SDR 2017FA0000422

- Difficulty date: March 16, 2015
- Submitted: August 10, 2017
- Operation: General aviation
- Aircraft: N7702B
- Make and model: Piper PA-44-180
- Aircraft serial: 4496090
- System (JASC): 5751 · Ailerons
- Part: Skin
- Part number: 86562025
- Condition: Cracked
- Location: Aileron
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACKS ON AILERON INBD TE BETWEEN INBD AND CTR RIB.   DURING SINGLE ENGINE TRAINING, ONE SHUTDOWN OR SET TO 0 THRUST AND THE WORKING ENGINE IS BROUGHT TO FULL POWER.  AS THE ACFT IS SLOWED TO DEMONSTRATE LOSS OF DIRECTIONAL CONTROL THE AILERON ON THE WORKING ENG IS DEFLECTED UP INTO HIGH TURBULENCE AND PRESSURE CAUSING STRESS AND VIBRATION BEYOND THE DESIGN LIMITS, RESULTING IN STRESS CRACKS.
